Alert archive / Kentucky / Special Weather Statements in 2020
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jul 21, 2020, 7:21 PM CDT for Allen County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2020, 7:21 PM CDT (00:21 UTC)
- Expired
- Jul 21, 2020, 7:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
County Allen County, KY
The radar
The Nashville radar (KOHX), 76 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 669 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
720
WWUS83 KLMK 220021
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
721 PM CDT Tue Jul 21 2020
KYZ073-074-220045-
Allen-Barren-
721 PM CDT Tue Jul 21 2020
...STRONG THUNDERSTORM NEAR BARREN RIVER LAKE...
At 720 PM CDT, a strong thunderstorm was located 8 miles east of
Scottsville, moving northwest at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Barren River Lake, Maynard, Peter Creek, Austin, Tracy, and Cedar
Springs.
Frequent lightning is occurring. Seek a safe shelter inside a
building or vehicle.
LAT...LON 3683 8618 3690 8596 3675 8593 3673 8597
3672 8611
TIME...MOT...LOC 0020Z 150DEG 10KT 3679 8603
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 21, 6:25 PM CDT, 56 minutes earlier.
Area forecast discussion, Jul 21, 6:25 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Louisville KY 725 PM EDT Tue Jul 21 2020 ...Updated Aviation Discussion... .Short Term...(This evening through Wednesday) Issued at 250 PM EDT Tue Jul 21 2020 So far a mostly sunny day across the region, with temperatures a little above normal. Heat indices are hovering around 100 for most of the region, per the latest Kentucky Mesonet data. GOES imagery indicate a couple of focus areas for storm development over the next couple of hours...one north of I-64 in southern IN and another southwest of BWG. Storms that develop here may lead to further development with outflow boundaries, but in general expect isolated coverage outside of these areas the rest of the afternoon and early evening hours. For tonight, we have two focus areas for further development. One weak one is along and east of a BWG/LEX line, perhaps owing to boundary collisions from storms now forming over TN and how they form in the residual instability left behind from the day. Another area will be with storms forming to our north along bands out ahead of a slow-moving cold front. These bands will be enhanced by some colder air aloft in the form of a shortwave trough. This trough and the accompanying surface feature as well as plenty of available moisture will keep storms chances up for much of the day Wednesday. This cold air aloft may allow for some stronger storms to form, with gusty winds as the main threat. Will also watch for localized flood threats, but overall average rainfall amounts generally are under half an inch. Would not be surprised to see peak amounts around 2 inches though. For highs, generally have leaned toward the cooler MAV guidance, expecting more clouds earlier than we had today. .Long Term...(Wednesday night through Tuesday) Issued at 310 PM EDT Tue Jul 21 2020 On Thursday, upper ridging sits over the northern plains while the trough to its east drops through New England. Under the west side of this trough, southern Indiana and central Kentucky will remain on the south side of a surface boundary. The south side of the boundary will see a ridge of high (near 2") precipitable water values from juicy southwest flow wrapping around a surface high over the Southeast. This area of high moisture south of the boundary is expected to produce widespread thunderstorm and shower chances Thursday afternoon and evening. On Friday, as the upper ridging pushes east, surface high pressure centered over the Great Lakes will expand into the Lower Ohio Valley. Depending on how quick this higher pressure moves into central Kentucky determines the rain chances Friday afternoon and evening. Currently believe the high pressure will take awhile getting through southern Kentucky, so for Friday afternoon/evening, held onto higher PoPs in the Lake Cumberland area with lower chances to the north and west through the evening. For the rest of the long term, the Lower Ohio Valley remains under the eastern side of the upper ridge. Surface high pressure seems to want to dance down the east coast and expand over the southern states, but overall, conditions remain near the same. A moist air mass will remain with little shear. Isolated afternoon and evening precipitation chances (20-30%) will remain Saturday through Monday. High temperatures will remain in the upper 80s to low 90s. && .Aviation...(00Z TAF Issuance) Issued at 720 PM EDT Tue Jul 21 2020 KLVX radar reveals strong thunderstorms impacting KBWG at this time, bring gusty winds and vis down below 2SM. Confidence for this TAF package is rather low considering how poorly the hi-res guidance is handling these storms, and they appear to not agree very well on placement, timing, and coverage of showers and storms moving forward into the overnight and tomorrow periods. Because of this uncertainty, decided to keep prob30 groups in TAFs for all terminals. Any thunderstorm that moves over a terminal will cause heavy rain, gusty winds, and low vis. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...RJS Long Term...KDW Aviation...CJP
Hazardous weather outlook, Jul 21, 2:33 PM CDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 333 PM EDT Tue Jul 21 2020 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-221945- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 333 PM EDT Tue Jul 21 2020 /233 PM CDT Tue Jul 21 2020/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Late this Afternoon and Tonight. Isolated to scattered thunderstorms are expected this afternoon and evening. The main threats will be gusty winds, torrential rainfall, and lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Through Friday, scattered thunderstorms are expected in the afternoon and evening hours. The main threats with these storms will be heavy rainfall, gusty winds, and lightning. Saturday through Monday, the threat of thunderstorms becomes isolated. .SPOTTER INFORMATION STATEMENT... Spotters should report any wind damage and flooding observed. RJS/KDW
In the hours before
Special weather statement, Jul 21, 6:29 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Louisville KY
629 PM CDT Tue Jul 21 2020
KYZ061-071-220000-
Warren-Butler-
629 PM CDT Tue Jul 21 2020
...LINE OF STRONG THUNDERSTORMS FROM MORGANTOWN TO BOWLING GREEN...
At 628 PM CDT, radar indicated strong thunderstorms from 10 miles
west of Morgantown to near Crestmoor to 6 miles southeast of Three
Springs. Movement was north at 15 mph.
Winds in excess of 45 mph are possible with these storms.
Locations impacted include...
Bowling Green, Morgantown, Plum Springs, Crestmoor, Memphis Junction,
Mount Victor, Oakland, Rochester, Woodbury, and Monford.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent lightning is occurring, especially in Bowling Green. Seek a
safe shelter inside a building or vehicle.
LAT...LON 3718 8692 3718 8689 3719 8689 3719 8691
3720 8690 3729 8683 3729 8681 3731 8682
3734 8680 3733 8678 3731 8676 3732 8673
3717 8644 3706 8626 3681 8640 3694 8650
3712 8690 3713 8690 3713 8692 3714 8693
TIME...MOT...LOC 2328Z 191DEG 11KT 3718 8686 3701 8649 3684 8637
13Local storm report, Jul 21, 6:33 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
733 PM EDT TUE JUL 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND DMG 2 E ADAIRVILLE 36.67N 86.81W
07/21/2020 LOGAN KY LAW ENFORCEMENT
TREE DOWN.
&&
13Local storm report, Jul 21, 6:52 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
752 PM EDT TUE JUL 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM FLOOD 2 N BOWLING GREEN 37.00N 86.44W
07/21/2020 WARREN KY PUBLIC
SOCIAL MEDIA REPORT OF TWO VEHICLES STUCK IN
HIGH WATER AT ADAMS ST. AND VETERANS
MEMORIAL LN.
&&
CJPLocal storm report, Jul 21, 6:56 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
756 PM EDT TUE JUL 21 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 1 W BOWLING GREEN 36.97N 86.46W
07/21/2020 WARREN KY PUBLIC
SOCIAL MEDIA REPORT OF ONE TREE DOWN ACROSS
NEWMAN WAY NEAR NASHVILLE ROAD.
&&
CJPSpecial weather statement, Jul 21, 6:59 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Louisville KY
659 PM CDT Tue Jul 21 2020
KYZ027-061-062-220030-
Grayson-Edmonson-Butler-
659 PM CDT Tue Jul 21 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN BUTLER...
SOUTHWESTERN GRAYSON AND NORTHWESTERN EDMONSON COUNTIES...
At 658 PM CDT, radar indicated strong thunderstorms from 7 miles
north of Morgantown to 11 miles northwest of Plum Springs. Movement
was northeast at 25 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Casey, Lee, Caneyville, Monford, Roundhill, Steff, Brooklyn, Do Stop,
Neafus, and Nash.
If outdoors, seek shelter inside a building.
LAT...LON 3737 8666 3739 8661 3744 8663 3752 8658
3732 8637 3715 8647 3718 8648 3719 8650
3719 8652 3718 8653 3718 8656 3731 8669
TIME...MOT...LOC 2358Z 203DEG 24KT 3733 8664 3716 8649
13Special weather statement, Jul 21, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
721 PM CDT Tue Jul 21 2020
KYZ073-074-220045-
Allen-Barren-
721 PM CDT Tue Jul 21 2020
...STRONG THUNDERSTORM NEAR BARREN RIVER LAKE...
At 720 PM CDT, a strong thunderstorm was located 8 miles east of
Scottsville, moving northwest at 10 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Barren River Lake, Maynard, Peter Creek, Austin, Tracy, and Cedar
Springs.
Frequent lightning is occurring. Seek a safe shelter inside a
building or vehicle.
LAT...LON 3683 8618 3690 8596 3675 8593 3673 8597
3672 8611
TIME...MOT...LOC 0020Z 150DEG 10KT 3679 8603
13The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 9:24 PM CDT | Special Weather Statement | LMK | Clinton | 21 min |
| Jul 21, 9:34 PM CDT | Special Weather Statement | LMK | Jefferson | 26 min |
| Jul 21, 9:42 PM CDT | Special Weather Statement | LMK | Cumberland | 18 min |
| Jul 21, 9:55 PM CDT | Special Weather Statement | LMK | Oldham | 20 min |
| Jul 21, 10:08 PM CDT | Areal Flood Advisory | LMK | Clinton, Cumberland | 3 hr |
| Jul 22, 12:13 AM CDT | Special Weather Statement | LMK | Jefferson | 32 min |
| Jul 22, 12:16 AM CDT | Special Weather Statement | LMK | Scott | 29 min |
| Jul 22, 1:46 PM CDT | Special Weather Statement | LMK | Allen | 44 min |
| Jul 22, 1:56 PM CDT | Special Weather Statement | LMK | Bullitt | 34 min |
| Jul 22, 2:25 PM CDT | Special Weather Statement | LMK | Allen | 35 min |
| Jul 22, 2:28 PM CDT | Special Weather Statement | LMK | Logan | 47 min |
| Jul 22, 2:40 PM CDT | Special Weather Statement | LMK | Trimble | 35 min |
| Jul 22, 2:41 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 34 min |
| Jul 22, 2:50 PM CDT | Special Weather Statement | LMK | Henry | 25 min |
| Jul 22, 2:52 PM CDT | Special Weather Statement | LMK | Hardin | 38 min |
| Jul 22, 3:05 PM CDT | Special Weather Statement | LMK | Oldham | 25 min |
| Jul 22, 3:08 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Warren | 37 min |
| Jul 22, 3:13 PM CDT | Special Weather Statement | LMK | Simpson, Warren | 47 min |
| Jul 22, 3:24 PM CDT | Special Weather Statement | LMK | Breckinridge | 36 min |
| Jul 22, 3:31 PM CDT | Special Weather Statement | LMK | Henry | 29 min |
| Jul 22, 3:42 PM CDT | Special Weather Statement | LMK | Grayson | 33 min |
| Jul 22, 3:45 PM CDT | Special Weather Statement | LMK | Jefferson, Shelby | 30 min |
| Jul 22, 3:57 PM CDT | Special Weather Statement | LMK | Warren | 33 min |
| Jul 22, 4:14 PM CDT | Special Weather Statement | LMK | Grayson | 31 min |
| Jul 22, 4:45 PM CDT | Special Weather Statement | LMK | Jefferson | 30 min |
| Jul 22, 5:05 PM CDT | Special Weather Statement | LMK | Bullitt, Jefferson | 25 min |
| Jul 22, 5:13 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson, Spencer | 32 min |
| Jul 22, 5:34 PM CDT | Special Weather Statement | LMK | Shelby | 26 min |
| Jul 22, 5:46 PM CDT | Special Weather Statement | LMK | Shelby | 14 min |
| Jul 22, 5:59 PM CDT | Special Weather Statement | LMK | Shelby | 31 min |
| Jul 22, 6:06 PM CDT | Special Weather Statement | LMK | Casey | 24 min |
| Jul 22, 6:30 PM CDT | Special Weather Statement | LMK | Lincoln | 30 min |
| Jul 21, 10:45 PM CDT | Special Weather Statement | LMK | Dubois | 30 min |
| Jul 21, 11:18 PM CDT | Special Weather Statement | LMK | Orange | 27 min |
| Jul 21, 11:51 PM CDT | Special Weather Statement | LMK | Washington | 24 min |
| Jul 22, 4:04 AM CDT | Special Weather Statement | LMK | Dubois | 26 min |
| Jul 22, 4:31 AM CDT | Special Weather Statement | LMK | Dubois, Orange | 29 min |
| Jul 22, 9:29 AM CDT | Special Weather Statement | LMK | Washington | 46 min |
| Jul 22, 10:33 AM CDT | Special Weather Statement | LMK | Scott, Washington | 42 min |
| Jul 22, 11:19 AM CDT | Special Weather Statement | LMK | Jefferson, Scott | 41 min |
| Jul 22, 12:01 PM CDT | Special Weather Statement | LMK | Jefferson | 44 min |
| Jul 22, 2:57 PM CDT | Special Weather Statement | LMK | Clark | 33 min |
| Jul 22, 3:23 PM CDT | Special Weather Statement | LMK | Floyd | 22 min |
| Jul 22, 4:38 PM CDT | Special Weather Statement | LMK | Dubois | 37 min |
Nearby
Special Weather Statements in Kentucky, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.